What Could Happen If You Took 8 Paracetamol Tablets At Once?

Well I did that yesterday in a suicidal state and I wonder if it could do any damage to my liver? I only have some abdominal pain right now. I already did it once before and nothing happened except for a few days of abdominal pain. It’s not going to be bad right?

8 thoughts on “What Could Happen If You Took 8 Paracetamol Tablets At Once?

  1. bouncer bobtail

    It will most likely have done some minor liver damage. The liver can recover very slowly if it hasn’t been too badly abused.
    Liver failure is a really nasty way to go. It kills you slowly and painfully so I would strongly advise you not to keep abusing paracetamol in this way.
    Next time that you feel that you are struggling to cope, I recommend that you call 999 or at least ring NHS direct to ask for help.
    If you ring NHS direct they will put you through to a nurse who can help you. As long as you don’t threaten to harm yourself they won’t pass the call on to the emergency services and you can talk in confidence.
    You should be discussing you mental health with your G.P. Suicidal feelings are common and he will be able to offer you help. It may be that you have a treatable illness that you don’t know about. If you don’t then he can treat the depression, arrange counselling, give you crisis line numbers, etc.
    If you don’t get on with you existing G.P. then you have the right to change to a new one. NHS Direct can give the details of other local surgeries. If you need help, ask for the contact details of the local Primary Care Trust (PCT) and speak to the PALS service (Patient advice and liason).
    NHS Direct 0845 4647 (24 Hours)
    ===========================
    The government drugs authority considers 5g of paracetamol sufficient for liver damage in an adult, if there are other risk factors. You have admitted to taking just under that amount.
    Even if you haven’t done any significant harm to your liver you did put yourself a risk in other ways, see linkhttp://www.mhra.gov.uk/Howweregulate/Med…
    Your G.P. can test your liver function just by using blood tests, if you are still concerned..

  2. Sasha

    If you took 8 paracetamol over 24-hrs ago, I doubt your abdo pain is related. There should be no impact tonight.
    You are playing a dangerous game though, my friend. You have no way of knowing how well your liver is coping with the paracetamol. Paracetamol is deadlier than so many other over the counter drugs…
    Please, try and speak to someone about your feelings of suicide. You definately need and deserve a chance to talk to someone.

  3. BARRY B

    Your liver does not transmit pain. Whether you have damaged it or not is conjecture. You would have to exhibit symptoms and/or have a liver biopsy to find out. Why do you want to know? Your real concern should be the act you describe. You obviously need counselling to help you deal with your problems.

  4. daddyrx

    8 500mg tablets is the upper limit of being safe. If you are suicidal, talk to someone don’t take pills. Liver failure is the most painful way to die, and it takes a while too.

Leave a Reply